Alert archive / U.S. Virgin Islands / High Surf Advisories in 2013
High Surf Advisory 9, NWS JSJ
NWS JSJ issued this high surf advisory at Apr 27, 2013, 2:07 PM CDT. It took effect at Apr 27, 2013, 3:42 PM CDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2013, 2:07 PM CDT (19:07 UTC)
- In effect from
- Apr 27, 2013, 3:42 PM CDT
- Expired
- Apr 29, 2013, 2:00 PM CDT
- In force
- 46 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
502 WHCA42 TJSJ 271907 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 307 PM AST SAT APR 27 2013 ...ROUGH SURF CONDITIONS EXPECTED THROUGH EARLY MONDAY... .LARGE LONG PERIOD NORTHEAST SWELLS WILL BUILD ACROSS THE ATLANTIC COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY SUNDAY BUT WILL BE VERY SLOW TO SUBSIDE THEREAFTER. PRZ001-002-005-008-012-VIZ001-002-280315- /O.NEW.TJSJ.SU.Y.0009.130427T1907Z-130429T0700Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 307 PM AST SAT APR 27 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY. * WAVES AND SURF: WAVES 6 TO 8 FEET IN NORTHEAST SWELLS WITH BREAKING WAVES OF 8 TO 12 FEET. * TIMING: TONIGHT THROUGH EARLY MONDAY. * IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
8 follow-up statements
539 WHCA42 TJSJ 272109 CCA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 442 PM AST SAT APR 27 2013 ...ROUGH SURF CONDITIONS EXPECTED THROUGH EARLY MONDAY... .LARGE LONG PERIOD NORTHEAST SWELLS WILL BUILD ACROSS THE ATLANTIC COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY SUNDAY BUT WILL BE VERY SLOW TO SUBSIDE THEREAFTER. PRZ001-002-005-008-012-VIZ001-002-280500- /O.COR.TJSJ.SU.Y.0009.130427T2042Z-130429T0700Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 442 PM AST SAT APR 27 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY. * WAVES AND SURF: WAVES 7 TO 9 FEET IN NORTHEAST SWELLS WITH BREAKING WAVES OF 14 TO 17 FEET. * TIMING: TONIGHT THROUGH EARLY MONDAY. * IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 11:31 PM AST SATURDAY AT 1.84 FEET. ARECIBO HARBOR: 11:08 PM AST SATURDAY AT 2.02 FEET. AGUADILLA: 10:58 PM AST SATURDAY AT 1.70 FEET. MAGENS BAY ST THOMAS: 12:10 AM AST SUNDAY AT 1.35 FEET. CHRISTIANSTED HARBOR: 11:46 PM AST SATURDAY AT 0.88 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
470 WHCA42 TJSJ 280224 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1024 PM AST SAT APR 27 2013 ...ROUGH SURF CONDITIONS EXPECTED THROUGH EARLY MONDAY... .LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY SUNDAY BUT WILL BE VERY SLOW TO SUBSIDE THEREAFTER. PRZ001-002-005-008-012-VIZ001-002-280800- /O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T0700Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 1024 PM AST SAT APR 27 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY. * WAVES AND SURF: WAVES 7 TO 9 FEET IN NORTHEAST SWELLS WITH BREAKING WAVES OF 14 TO 17 FEET. * TIMING: TONIGHT THROUGH EARLY MONDAY. * IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 11:31 PM AST SATURDAY AT 1.84 FEET. ARECIBO HARBOR: 11:08 PM AST SATURDAY AT 2.02 FEET. AGUADILLA: 10:58 PM AST SATURDAY AT 1.70 FEET. MAGENS BAY ST THOMAS: 12:10 AM AST SUNDAY AT 1.35 FEET. CHRISTIANSTED HARBOR: 11:46 PM AST SATURDAY AT 0.88 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
040 WHCA42 TJSJ 280736 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 336 AM AST SUN APR 28 2013 ...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH EARLY MONDAY... .LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC COASTAL WATERS AND ANEGADA PASSAGE THROUGH THIS MORNING BUT WILL BE VERY SLOW TO SUBSIDE THEREAFTER. PRZ001-002-005-008-012-VIZ001-002-281830- /O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T0700Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 336 AM AST SUN APR 28 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY... * WAVES AND SURF: WAVES 7 TO 9 FEET IN NORTHEAST SWELLS WITH BREAKING WAVES OF 14 TO 17 FEET. * TIMING: TONIGHT THROUGH EARLY MONDAY. * IMPACTS: ROUGH SURF CONDITIONS WITH DANGER RIP CURRENTS WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE. THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY. LONG PERIOD...NORTHEAST SWELLS INCREASED OVERNIGHT AFFECTING THE NORTHERN AND NORTHEAST EXPOSURES OF ALL LOCAL ISLANDS. LATEST OBSERVATIONS FROM THE 41043 STATION BUOY LOCATED IN THE SOUTH WESTERN ATLANTIC...NORTHEAST OF PUERTO RICO...HAVE BEEN REPORTING AN INCREASE OF WAVE AND SWELL HEIGHTS THE PAST FEW HOURS. THESE LONG NORTHEAST SWELLS AVERAGING 15 AND 17 SECONDS ARE EXPECTED TO CONTINUE THIS MORNING WHILE SLOWLY SUBSIDE THROUGH MONDAY MORNING...MAKING MARINE CONDITIONS HAZARDOUS. THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING 14 TO 17 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH AT LEAST MONDAY MORNING. THEREFORE...A HIGH SURF ADVISORY IS IN EFFECT THROUGH AT LEAST MONDAY MORNING. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 11:31 AM AST TODAY AT 0.88 FEET. ARECIBO HARBOR: 10:56 AM AST TODAY AT 0.91 FEET. AGUADILLA: 10:53 AM AST TODAY AT 0.96 FEET. MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET. CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
021 WHCA42 TJSJ 281817 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 217 PM AST SUN APR 28 2013 ...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH EARLY MONDAY... .LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC COASTAL WATERS AND ANEGADA PASSAGE THROUGH EARLY MONDAY WHILE SLOWLY SUBSIDING. PRZ001-002-005-008-012-VIZ001-002-290230- /O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T0700Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 217 PM AST SUN APR 28 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST MONDAY. * WAVES AND SURF: WAVES 6 TO 8 FEET IN NORTHEAST SWELLS WITH BREAKING WAVES OF 8 TO 12 FEET. * TIMING: TONIGHT THROUGH EARLY MONDAY. * IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 12:49 AM AST MONDAY MORNING AT 1.82 FEET. ARECIBO HARBOR: 12:00 AM AST MONDAY MORNING AT 1.99 FEET. AGUADILLA: 11:47 PM AST TONIGHT AT 1.69 FEET. MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET. CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
097
WHCA42 TJSJ 290048
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
848 PM AST SUN APR 28 2013
...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON...
.LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH MONDAY AFTERNOON WHILE
SLOWLY SUBSIDING.
PRZ001-002-005-008-012-VIZ001-002-290800-
/O.EXT.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
848 PM AST SUN APR 28 2013
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM AST MONDAY...
THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 PM AST MONDAY.
* WAVES AND SURF: WAVES 6 TO 7 FEET IN NORTHEAST SWELLS WITH
BREAKING WAVES OF 10 TO 12 FEET.
* TIMING: TONIGHT THROUGH EARLY MONDAY.
* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS
WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF
ZONE.
THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: 12:49 AM AST MONDAY MORNING AT 1.82 FEET
12:27 PM AST MONDAY AFTERNOON AT 0.87 FEET.
ARECIBO HARBOR: 12:00 AM AST MONDAY MORNING AT 1.99 FEET
11:51 AM AST MONDAY AT 0.88 FEET.
AGUADILLA: 11:47 PM AST TONIGHT AT 1.69 FEET
11:43 AM AST MONDAY AT 0.95 FEET.
MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET.
CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN669
WHCA42 TJSJ 290108 CCA
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
908 PM AST SUN APR 28 2013
...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON...
.LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH MONDAY AFTERNOON WHILE
SLOWLY SUBSIDING.
PRZ001-002-005-008-012-VIZ001-002-290830-
/O.COR.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
908 PM AST SUN APR 28 2013
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM AST MONDAY...
THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 PM AST MONDAY.
* WAVES AND SURF: WAVES 6 TO 7 FEET IN NORTHEAST SWELLS WITH
BREAKING WAVES OF 10 TO 12 FEET.
* TIMING: TONIGHT THROUGH MONDAY AFTERNOON.
* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS
WHICH MAY POSE A THREAT TO LIFE AND PROPERTY WITHIN THE SURF
ZONE.
THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: 12:49 AM AST MONDAY MORNING AT 1.82 FEET
12:27 PM AST MONDAY AFTERNOON AT 0.87 FEET.
ARECIBO HARBOR: 12:00 AM AST MONDAY MORNING AT 1.99 FEET
11:51 AM AST MONDAY AT 0.88 FEET.
AGUADILLA: 11:47 PM AST TONIGHT AT 1.69 FEET
11:43 AM AST MONDAY AT 0.95 FEET.
MAGENS BAY ST THOMAS: 1:09 AM AST MONDAY MORNING AT 1.34 FEET.
CHRISTIANSTED HARBOR: 12:36 AM AST MONDAY MORNING AT 0.88 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN252
WHCA42 TJSJ 290843 AAA
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
443 AM AST MON APR 29 2013
...ROUGH SURF CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...
.LONG PERIOD NORTHEAST SWELLS WILL CONTINUE ACROSS THE ATLANTIC
COASTAL WATERS AND ANEGADA PASSAGE THROUGH THIS AFTERNOON WHILE
SLOWLY SUBSIDING.
PRZ001-002-005-008-012-VIZ001-002-291900-
/O.CON.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
443 AM AST MON APR 29 2013
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON...
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON.
* WAVES AND SURF: WAVES 6 TO 7 FEET IN NORTHEAST SWELLS WITH
BREAKING WAVES OF 10 TO 12 FEET.
* TIMING: THROUGH MONDAY AFTERNOON.
* IMPACTS: ROUGH SURF CONDITIONS WITH RIP CURRENTS WHICH CAN POSE
A THREAT TO LIFE AND PROPERTY WITHIN THE SURF ZONE.
THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: 12:27 PM AST MONDAY AFTERNOON AT 0.87 FEET AND
1:44 AM AST AT 1.75 FEET TUESDAY MORNING.
ARECIBO HARBOR: 11:51 AM AST MONDAY MORNING AT 0.88 FEET AND
12:54 AM AST AT 1.92 FEET TUESDAY MORNING.
AGUADILLA: 11:43 AM AST MONDAY MORNING AT 0.95 FEET AND
12:38 AM AST AT 1.64 FEET TUESDAY MORNING.
MAGENS BAY ST THOMAS: 2:09 AM AST TUESDAY MORNING AT 1.31 FEET.
CHRISTIANSTED HARBOR: 1:27 AM AST MONDAY MORNING AT 0.85 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. DROWNINGS HAVE ALREADY OCCURRED WITH THIS EVENT. THOSE
WITHOUT EXPERT SWIMMING SKILLS SHOULD AVOID THE WATER.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN811 WHCA42 TJSJ 291856 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 256 PM AST MON APR 29 2013 ...BREAKING WAVE ACTION HAS DIMINISHED... .NORTHEAST SWELLS HAVE SUBSIDED AND ARE NO LONGER GENERATING BREAKING WAVES OF 10 FEET OR MORE. THEREFORE...THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE. PRZ001-002-005-008-012-VIZ001-002-292000- /O.EXP.TJSJ.SU.Y.0009.000000T0000Z-130429T1900Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 256 PM AST MON APR 29 2013 ...HIGH SURF ADVISORY WILL EXPIRE AT 3 PM AST THIS AFTERNOON... THE HIGH SURF ADVISORY WILL EXPIRE AT 3 PM AST THIS AFTERNOON. $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Apr 27, 10:35 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 27, 10:35 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1135 AM AST SAT APR 27 2013
.UPDATE...ISOLATED TO SCATTERED SHOWERS HAVE BEEN MOVING IN FROM
THE NORTHEAST AND SLOWLY MOVING ACROSS THE LOCAL ISLANDS. PASSING
SHOWERS ARE NOW AFFECTING PUERTO RICO AND THE U.S. VIRGIN ISLANDS
BUT THE SHOWERS ARE MOSTLY LIGHT...ONLY A FEW MODERATE SHOWERS. WIND
HAS PREVAILED FROM THE NORTHEAST EXCEPT NEAR THE SHOWERS WHERE THE
LOCAL AIRPORTS HAVE REPORTED LIGHT AND VARIABLE WINDS.
ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO CONTINUE AT LEAST
INTO THE EARLY HOURS OF THE AFTERNOON WITH SCATTERED SHOWERS
DEVELOPING ACROSS SOUTHERN PR. ONE OR TWO THUNDERSTORMS ARE
POSSIBLE AS WELL. 27/12Z SOUNDING INDICATED HIGHER MOISTURE AND
ENOUGH INSTABILITY TO CAUSE THUNDERSTORMS. GIVEN THE WIND FLOW AND
THE SEA BREEZE CONVERGENCE EXPECTED ACROSS THE SOUTHERN SECTIONS
OF PUERTO RICO...SOUTHERN PR IS WHERE THUNDERSTORMS WOULD BE
EXPECTED.
&&
.AVIATION...BRIEF MVFR CONDITIONS ARE POSSIBLE TODAY AS PASSING
SHOWERS ARE EXPECTED ACROSS PR AND THE USVI...HOWEVER THE
CONDITIONS ARE EXPECTED TO BE MOSTLY VFR. MODERATE SHRA/TSRA ARE
POSSIBLE IN AND AROUND TJPS AND MAYBE EVEN TJMZ. CONDITIONS
EXPECTED TO IMPROVE TONIGHT WITH WINDS DECREASING.
&&
.MARINE...NO SIGNIFICANT CHANGES FROM THE PREVIOUS DISCUSSION.
SEAS CONTINUE TO BE HAZARDOUS AND ARE EXPECTED TO CONTINUE
HAZARDOUS THROUGH THE DAY...PEAKING ON SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 505 AM AST SAT APR 27 2013/
SYNOPSIS...WEAKENING UPPER TROUGH EAST OF THE LESSER ANTILLES WILL
CONTINUE TO FILL AND PULL AWAY FROM THE REGION LEAVING A HIGH ZONAL
FLOW ACROSS THE REGION AT LEAST THROUGH EARLY NEXT WEEK. LOW LEVEL
INVERTED TROUGH ACROSS THE REGION WILL ALSO WEAKEN TODAY IN RESPONSE
TO HIGH PRESSURE RIDGE BUILDING ACROSS THE WEST AND SOUTHWEST ATLANTIC.
THIS WILL CONTINUE TO INDUCE A LIGHT TO MODERATE NORTHEAST WIND FLOW
WHICH WILL BECOME MORE EASTERLY BY SUNDAY AN INTO EARLY NEXT WEEK...AS
HIGH PRESSURE RIDGE BUILDS NORTH OF THE AREA.
DISCUSSION...MOSTLY FAIR WEATHER SKIES AND SUNNY SKIES ON TAB FOR
TODAY AND THROUGH MOST OF THE WEEKEND AS UPPER LEVEL CONVERGENCE AND
SUBSIDENCE ALOFT WILL LIMIT/SUPPRESS MOST OF THE DAYTIME CONVECTION.
THIS OVERALL WEATHER SCENARIO IS TO CONTINUE INTO NEXT WEEK WITH
BRIEF PERIODS OF EARLY MORNING PASSING SHOWERS FOLLOWED BY SCATTERED
TO ISOLATED AFTERNOON CONVECTION EXPECTED TO OCCUR MAINLY OVER THE
INTERIOR AND WEST SECTIONS OF PUERTO RICO. LOCAL AND DIURNAL EFFECTS
WILL BE SUFFICIENT TO AID IN THE DEVELOPMENT OF SOME SHOWERS WITH
SLIGHT CHANCE OF AN ISOLATED AFTERNOON THUNDERSTORMS IN THE WEST.
RAINFALL AMOUNTS WILL BE MINIMAL IN MOST AREAS EXCEPT FOR THE WEST
INTERIOR OF PUERTO RICO WHERE ISOLATED THUNDERSTORMS MAY PRODUCE
PERIODS OF MODERATE TO LOCALLY HEAVY DOWNPOURS FOR A SHORT DURATION.
BY THE MIDDLE OF NEXT WEEK AND INTO THE FOLLOWING WEEKEND ...ALL
MODELS CONTINUE TO SUGGEST A MUCH WETTER MOISTURE PATTERN WITH LAYERED
PWAT VALUES INCREASING UP TO 2.00 INCHES OR MORE AS WE TRANSITION
INTO THE MONTH OF MAY...WHEN CONDITIONS NORMALLY START TO BECOME
HOT AND HUMID WITH BETTER CHANCE FOR PERIODS OF MORE TYPICAL SUMMER
TYPE CONVECTION EACH AFTERNOON.
AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING
AREA FOR THE NEXT 24 HOURS. HOWEVER...BRIEF PERIODS OF MVFR
CONDITIONS ARE POSSIBLE ACROSS TIST AND TJSJ UNTIL AT LEAST 17/16Z
AND ACROSS TJPS BETWEEN 27/18Z-22Z DUE TO SHRA/TSRA DEVELOPMENT.
SURFACE WINDS WILL BE FROM THE NORTHEAST AT LESS THAN 10 KT...
INCREASING TO 10-15KT AFTER 27/12Z.
MARINE...NE SWELL ACTION HAS NOW ARRIVED AT THE OUTER BUOYS NORTH
OF THE AREA WITH THE NORTHEAST BUOY 40144 ALREADY REGISTERING SEAS
OF 9 FEET AT 16 TO 17 SECS...WHILE 41043 SHOWED INCREASING SEAS
OF 7 AROUND 11 SECS. THE SAN JUAN BUOY SHOWED STEADILY INCREASING
SEAS NOW AROUND 5 FEET AT 10 SECS. EXPECT THE SWELL ACTION TO SPREAD
ACROSS THE ATLANTIC AND LOCAL PASSAGES AND PEAK ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 74 85 75 / 30 20 30 20
STT 84 75 85 76 / 30 10 30 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM AST TUESDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM
TO 17N-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10
NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN
PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 AM AST TUESDAY
FOR MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM AST SUNDAY
FOR COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM AST
TUESDAY FOR COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10
NM.
SMALL CRAFT ADVISORY UNTIL 9 AM AST TUESDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
25/64Hazardous weather outlook, Apr 27, 4:16 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 516 AM AST SAT APR 27 2013 AMZ710>745-PRZ001>013-280930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 516 AM AST SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE LONG PERIOD NORTHEAST SWELLS WILL IMPACT THE ATLANTIC WATERS AND CARIBBEAN PASSAGES TODAY AND TONIGHT CREATING ROUGH MARINE CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH MONDAY CREATING ROUGH MARINE CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-280930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 516 AM AST SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE LONG PERIOD NORTHEAST SWELLS WILL IMPACT THE ATLANTIC WATERS AND CARIBBEAN PASSAGES TODAY AND TONIGHT CREATING ROUGH MARINE CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH MONDAY CREATING ROUGH MARINE CONDITIONS WITH SEAS UP TO 8 FEET AND WINDS UP TO 17 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Surf Advisories in U.S. Virgin Islands, 2013High Surf Advisories in Puerto Rico, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.